MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD SYRINGE 60ML E/T; PISTON SYRINGE

BECTON DICKINSON, S.A. BD SYRINGE 60ML E/T; PISTON SYRINGE
Catalog Number 300866
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd syringe 60ml e/t, the device experienced a broken barrel.The following information was provided by the initial reporter.The customer stated: broken barrel.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 2022-mar-07 h6: investigation summary one photo and one physical sample was provided to our quality team for investigation.Through visual inspection, the tip of the syringe is observed to be incorrectly molded, the tip noted to be damaged causing it to be obstructed.A device history review was performed for the reported lot 2105010, finding one annotation related to the reported event.During the molding process, an issue was identified with the pin that is used to help shape the syringe tip resulting in the pin being removed.Issues with this pin not operating properly can therefore lead to the syringe being molded with defects within the tip as observed in the sample and photo that was provided.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Based on our investigation, it was determined this incident was likely related to the pin that malfunctioned during the molding process.
 
Event or Problem Description

Brand Name
BD SYRINGE 60ML E/T
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13636576
Report Number3003152976-2022-00084
Device Sequence Number11309463
Product Code FMF
UDI-Device Identifier00382903008667
UDI-Public00382903008667
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number300866
Device Lot Number2105010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown